Phenylephrine induced fixed drug eruption: a rare case of cr
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Fixed drug eruption (FDE) is a type of dermatosis characterized by recurrent lesions at exactly the same sites with each administration of the causative agents. FDEs are common types of drug eruptions amongst all cutaneous druginduced side effects, mostly by intermittent exposure. Multiple drugs with common chemical structure can cause same type of lesions at same site called as cross sensitivity. There are many causative agents and the incidence of FDEs
for a particular drug depends on the frequency of its use. Though usually not severe or fatal, cosmetic embarrassment is main problem, especially when they recur on the previously affected sites leaving behind residual hyperpigmentation. Phenylephrine is a sympathomimetic agent, given orally for
the symptomatic relief of nasal congestion. It is also commonly combined with other ingredients in preparations intended for the relief of cough and cold symptoms. Considering the frequent use of Phenylephrine, associated drug eruptions generally appear to be rare, cross sensitivity with pseudoephedrine is even rarer. In our case phenylepherine was self-administered to control cold
induced congestion and patient developed FDE on vermillion of upper lip, which healed after 2 weeks leaving and reappear on same site after re-challenge also. She has history of FDEs due to pseudoephedrine on same site on lips. This is a rare case of sympathomimetics induced FDE with cross sensitivity between phenylepherine and pseudoephedrine; hence we are
reporting it here....

http://www.ijbcp.com/index.php/ijbcp/article/view/575/529
Like
Comment
Share